728x90

Hand-foot syndrome

Certain chemo drugs, such as capecitabine and liposomal doxorubicin, can irritate the palms of the hands and the soles of the feet. This is called hand-foot syndrome. Early symptoms include numbness, tingling, and redness. If it gets worse, the hands and feet can become swollen, uncomfortable, or even painful. The skin may blister and peel.

There is no specific treatment, although some creams may help. These symptoms gradually get better when the drug is stopped or the dose is decreased. The best way to prevent severe hand-foot syndrome is to tell your doctor when early symptoms come up, so that the drug dose can be changed. This syndrome can also occur when the drug 5-FU is given as an IV infusion over several days (not a common way to treat breast cancer).

Chemo brain

Increased risk of leukemia

Feeling unwell or tired

Fatigue


Hormone therapy for breast cancer in men

Targeted therapy for breast cancer in men

Bone-directed therapy for breast cancer in men


 

Coping and support for male breast cancer

 


Related Topics

Benign breast conditions

General breast cancer terms

Types of breast cancer in men


References

http://www.cancer.org/cancer/breastcancerinmen/detailedguide/breast-cancer-in-men-what-is-breast-cancer-in-men

http://www.breastcancer.org/symptoms/types/male_bc

http://www.cancerresearchuk.org/about-cancer/type/rare-cancers/rare-cancers-name/breast-cancer-in-men

http://www.mayoclinic.org/diseases-conditions/male-breast-cancer/basics/coping-support/con-20025972


 

Oncologists, Breast Surgeons are the specialists who deal with the breast cancer

 

728x90